Alert archive / Mississippi / River Flood Warnings in 2018
River Flood Warning 68, NWS Memphis, TN
NWS Memphis, TN issued this river flood warning at Mar 27, 2018, 9:57 AM CDT for Tallahatchie County, Mississippi. It took effect at Mar 29, 2018, 1:51 AM CDT. It was in force for 61 hr.
The area
The counties it named.
The facts
- Issued
- Mar 27, 2018, 9:57 AM CDT (14:57 UTC)
- In effect from
- Mar 29, 2018, 1:51 AM CDT
- Expired
- Mar 31, 2018, 3:00 PM CDT
- In force
- 61 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- Minor
County Tallahatchie County, MS
The radar
The Memphis radar (KNQA), 157 km from the middle of the area, began a volume at 14:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tallahatchie River at Locopolis (LOGM6).
- Action stage
- 32 ft
- Minor stage
- 33 ft
- Moderate stage
- 35.5 ft
- Major stage
- 38 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Mar 27, 6:35 AM CDT, 3 hours 22 minutes earlier.
Area forecast discussion, Mar 27, 6:35 AM CDT, 3 hours 22 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
635 AM CDT Tue Mar 27 2018
.UPDATE...Aviation Discussion.
&&
.PREV DISCUSSION... /issued 344 AM CDT Tue Mar 27 2018/
Milder conditions across the Midsouth early this morning with
temperatures generally in the mid 50s to low 60s. Southeast winds
were breezy with gusts up to 30mph occurring in the Delta.
A wind advisory has been issued for today across the western
counties.
For today through Thursday...slight model differences remain with
regards to the approaching trough energy over the southwest
states. Specifically the total amount of rainfall and where that
zone may set-up. The ECMWF still paints a more widespread amount
of 2-3 inches over the area...while the GFS and NAM show a zone
of 4 to 4.5 inches. All models are showing a more progressive
nature of two distinct shortwaves lifting through...along with a
quicker movement of the passing cold front putting an end to the
heavier precipitation by midday Thursday. Overall feel that the
rivers and ground conditions can inherit these projected rainfall
amounts...with only a localized flash flooding threat potential.
Thus confidence is still low for an issued flood watch. But if 12z
model runs show amounts surpassing 5 inches a flood watch will
likely be needed.
In addition a few strong storms could materialize tomorrow
afternoon and evening along the passing front. Lapse rates are
around 6C and CAPE amounts may reach 1200 J/kg over east central
Arkansas and north Mississippi. Temperatures will warm nicely
today with gusty south winds and with the brunt of the rain
holding off until late tonight. Extensive cloud cover and
precipitation tomorrow will keep highs in the 60s in the
north...with another day of warm 70s in the south. By Thursday
the entire region will become post-frontal with temperatures
falling much closer to seasonal normals.
Friday through next Tuesday...the upper level flow will generally
be zonal this period as a reinforcing trough and cold front slide
south over the Midwest. Timing differences are seen between the
GFS and Euro...with the passage early Sunday on the GFS and later
Sunday for the Euro. Precipitation chances this period look to be
light and mainly across the northern counties. The front is not
expected to drop to far south with the zonal pattern set-up
aloft...so return low level flow will surge the boundary back to
the north Monday night into Tuesday...generating a continuing
chance for rainfall. At this time this round does not appear
heavy. Temperatures overall will be at or slightly above normal.
JAB
&&
AVIATION...12z TAFs/
MVFR conds will prevail through much of the TAF period with IFR
Cigs developing towards the end as showers and thunderstorms sweep
across the Midsouth. Brief periods of MVFR vis and gusty wind can
be expected with thunderstorms. TUP is the least likely to see
thunderstorms. The low level jet is expected to remain strong
overnight and keep compression issues at all sites, due to non
convective low level wind shear. Winds will shift from the
Northwest at JBR and MEM prior to sunrise.
Sustained winds will remain from the south 17-22 kts with gusts
to 35 kt during the day today diminishing to 10-15kt overnight.
AC3
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Wind Advisory until 5 PM CDT this afternoon for Clay-Craighead-
Crittenden-Cross-Greene-Lawrence-Lee AR-Mississippi-
Phillips-Poinsett-Randolph-St. Francis.
MO...Wind Advisory until 5 PM CDT this afternoon for Dunklin-Pemiscot.
MS...Wind Advisory until 5 PM CDT this afternoon for Coahoma-DeSoto-
Panola-Quitman-Tallahatchie-Tate-Tunica.
TN...Wind Advisory until 5 PM CDT this afternoon for Dyer-Lake-
Lauderdale-Obion-Shelby-Tipton.
&&Hazardous weather outlook, Mar 27, 3:07 AM CDT, 6 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 307 AM CDT Tue Mar 27 2018 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-281015- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence- Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion- Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman- Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton- Tishomingo-Tunica-Union-Weakley-Yalobusha- 307 AM CDT Tue Mar 27 2018 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight A Wind Advisory is in affect this morning and afternoon across the western Midsouth counties. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Heavy rainfall is likely across the Mid-South early Wednesday through Thursday. Rainfall amounts of 2 to 4 inches, with locally higher amounts, are expected. Localized flash flooding is possible, especially south of Interstate 40. A few strong storms are possible across east-central Arkansas and north Mississippi Wednesday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. JAB
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 2:40 AM CDT | Wind Advisory | MEG | Dyer, Lake, Lauderdale, Obion, Shelby, Tipton | 14 hr |
| Mar 27, 11:32 AM CDT | River Flood Advisory | MEG | Dyer, Lake, Lauderdale | 4 days |
| Mar 27, 11:37 AM CDT | River Flood Advisory | MEG | Lauderdale, Tipton | 5 days |
| Mar 27, 3:23 PM CDT | Flood Watch | MEG | Benton, Carroll, Chester, Crockett, Decatur, Dyer and 15 more | 46 hr |
| Mar 27, 9:54 AM CDT | River Flood Warning | MEG | Tate, Tunica | 5 days |
| Mar 27, 9:54 AM CDT | River Flood Warning | MEG | Quitman | 3 days |
| Mar 27, 9:57 AM CDT | River Flood Warning | MEG | Quitman | 48 hr |
| Mar 27, 9:57 AM CDT | River Flood Warning | MEG | Tallahatchie | 3 days |
| Mar 27, 9:57 AM CDT | River Flood Warning | MEG | Lafayette, Marshall, Union | 3 days |
| Mar 27, 10:01 AM CDT | River Flood Warning | MEG | Monroe | 4 days |
| Mar 27, 10:01 AM CDT | River Flood Warning | MEG | Monroe | 4 days |
Nearby
River Flood Warnings in Mississippi, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.